Alert archive / Oklahoma / Flash Flood Warnings in 1994

Flash Flood Warning 14, NWS Tulsa, OK

June 4, 1994Tulsa County, Oklahoma

NWS Tulsa, OK issued this flash flood warning at Jun 4, 1994, 4:15 PM CDT for Tulsa County, Oklahoma. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jun 4, 1994, 4:15 PM CDT (21:15 UTC)
Expired
Jun 4, 1994, 7:15 PM CDT
In force
3 hr
Issued by
NWS Tulsa, OK
Area
Whole counties

County Tulsa County, OK

The radar

The Tulsa radar (KINX), 34 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 12:00Z, 9.3 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 12:00Z on 1994-06-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1372 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 12:00Z on 1994-06-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 9 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1372 J/kg
Mixed-layer CIN
-25 J/kg
Mixed-layer LCL
771 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
9 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 042116
FFWTUL
OKC143-050015-
 
BULLETIN - EBS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE TULSA OK
415 PM CDT SAT JUN 4 1994
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  715 PM CDT
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN NORTHEAST OKLAHOMA
 
   ...NORTHERN TULSA COUNTY
 
RAINFALL REPORTS OF 1 TO 2 INCHES HAVE REPORTED ACROSS NORTHERN TULSA
COUNTY DURING THE PAST HOUR. SLOW MOVING THUNDERSTORMS WILL CONTINUE
ACROSS THE WARNED AREA FOR THE NEXT 1 TO 2 HOURS WITH ADDITIONAL
RAINFALL LIKELY. THE HEAVY RAINS ARE EXPECTED TO LEAD TO FLASH FLOODING
...ESPECIALLY NORTH OF ADMIRAL STREET TO THE OWASSO AREA.
 
A FLASH FLOOD WARNING MEANS THAT FLOODING IS LIKELY OR HAS BEEN
REPORTED.  STAY ALERT AND WATCH FOR RAPIDLY RISING WATER.
REMEMBER...IT'S IMPORTANT TO KNOW WHERE YOU ARE RELATIVE TO THE
NEAREST STREAM...CREEK OR RIVER WHICH CAN BECOME A KILLER DURING
PERIODS OF HEAVY RAIN.

 
KEEP TUNED TO THIS STATION FOR THE LATEST WEATHER BULLETINS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 4, 9:59 AM CDT, 6 hours 16 minutes earlier.

Area forecast discussion, Jun 4, 9:59 AM CDT, 6 hours 16 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
1000 AM CDT SAT JUN 4 1994

OLD FNT IS DIFFICULT TO LOCATE...BUT PROBABLY LIES FM SE OK THRU
CNTRL OK...N OF OKC...INTO THE ERN OK PANHANDLE.  SLOW MOVG SHWRS
AND A FEW TSTRMS REDEVELOPED ALG THIS BNDRY OVR ERN OK EARLY THIS
MORNING...BUT ACTIVITY IS WKNG AS IT EXITS E INTO AR.

WILL SEE PULSE/DIURNAL CONVECTION TDY...MUCH LIKE YSTRDY...AS
DAYTIME HEATING WILL OVERCOME CAP ON 12Z OUN SOUNDING.  MOISTURE
NOT A PROBLEM WITH MESONET SFC DWPTS GENERALLY IN THE LOW TO MID
70S...AND CURRENT 850 DWPTS OF +14C TO +16C OVR OK.  COMBINATION OF
CONVG WITH DYING FNT AND PASSAGE OF WK SHRTWV SHUD ALLOW FOR LATE
AFTN TSTRMS.J..MAINLY VCNTY OF FNT AS IT LIFTS SLOWLY N.  CURRENT
FCST LOOKS GUD...NO CHANGES PLANNED.

.TUL...NONE.

...18...

In the hours before

Special weather statement, Jun 4, 12:00 PM CDT, 4 hours 15 minutes before
OKZ054>077-051200-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1201 PM CDT SAT JUN 4 1994

THUNDERSTORMS MAY APPROACH SEVERE LIMITS IN EASTERN OKLAHOMA THIS
AFTERNOON AND THIS EVENING.

A WEAK UPPER LEVEL DISTURBANCE MOVING EAST ACROSS THE PLAINS WILL
HELP TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS IN EASTERN
OKLAHOMA THIS AFTERNOON AND THIS EVENING.  THE ATMOSPHERE IN THE
AREA IS VERY MOIST AND UNSTABLE...BUT THE WINDS ALOFT REMAIN
WEAK...RESULTING IN A WIND PROFILE THAT IS NOT FAVORABLE FOR
ORGANIZED SEVERE THUNDERSTORMS.  HOWEVER...BECAUSE THE ATMOSPHERE
IS BECOMING VERY UNSTABLE...A FEW OF THE THUNDERSTORMS MAY PRODUCE
WIND GUSTS OR HAIL APPROACHING SEVERE CRITERIA.

THE THUNDERSTORMS WILL TEND TO DEVELOP  ALONG A THUNDERSTORM
BOUNDARY THAT EXTENDED ACROSS SOUTHEAST OKLAHOMA FROM SOUTHERN
LEFLORE COUNTY INTO SOUTHERN PITTSBURG COUNTY AND A STALLED FRONT
THAT EXTENDED FROM NEAR FORT SMITH TO NEAR DRUMRIGHT IN CREEK
COUNTY.  OTHER MORE ISOLATED STORMS COULD OCCUR ANYWHERE IN THE
AREA...PARTICULARLY IN THE HIGHER TERRAIN OF EXTREME EASTERN
OKLAHOMA.  ONCE FORMED THE STORMS WILL DRIFT VERY SLOWLY EASTWARD.
BECAUSE OF THE SLOW STORM MOVEMENT...LOCALLY HEAVY RAINFALL WILL
OCCUR...WITH ISOLATED LOCATIONS LIKELY TO RECEIVE 2 TO 3 INCHES OF
RAIN.

THE THUNDERSTORMS WILL BE MOST NUMEROUS LATE THIS AFTERNOON AND
THIS EVENING AND THEN DIMINISH AFTER SUNSET...WITH A ONLY A
LINGERING SHOWER OR STORM POSSIBLE OVERNIGHT.

STORM SPOTTERS IN EASTERN OKLAHOMA SHOULD MONITOR LOCAL
CONDITIONS...BUT IN GENERAL SPOTTER ACTIVATION IN EASTERN OKLAHOMA
SHOULD NOT BE REQUIRED THROUGH TONIGHT.
Special weather statement, Jun 4, 12:01 PM CDT, 4 hours 14 minutes before
OKZ054>077-051200-

EASTERN OKLAHOMA THUNDERSTORM OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1201 PM CDT SAT JUN 4 1994

THUNDERSTORMS MAY APPROACH SEVERE LIMITS IN EASTERN OKLAHOMA THIS
AFTERNOON AND THIS EVENING.

A WEAK UPPER LEVEL DISTURBANCE MOVING EAST ACROSS THE PLAINS WILL
HELP TRIGGER SCATTERED SHOWERS AND THUNDERSTORMS IN EASTERN
OKLAHOMA THIS AFTERNOON AND THIS EVENING.  THE ATMOSPHERE IN THE
AREA IS VERY MOIST AND UNSTABLE...BUT THE WINDS ALOFT REMAIN
WEAK...RESULTING IN A WIND PROFILE THAT IS NOT FAVORABLE FOR
ORGANIZED SEVERE THUNDERSTORMS.  HOWEVER...BECAUSE THE ATMOSPHERE
IS BECOMING VERY UNSTABLE...A FEW OF THE THUNDERSTORMS MAY PRODUCE
WIND GUSTS OR HAIL APPROACHING SEVERE CRITERIA.

THE THUNDERSTORMS WILL TEND TO DEVELOP  ALONG A THUNDERSTORM
BOUNDARY THAT EXTENDED ACROSS SOUTHEAST OKLAHOMA FROM SOUTHERN
LEFLORE COUNTY INTO SOUTHERN PITTSBURG COUNTY AND A STALLED FRONT
THAT EXTENDED FROM NEAR FORT SMITH TO NEAR DRUMRIGHT IN CREEK
COUNTY.  OTHER MORE ISOLATED STORMS COULD OCCUR ANYWHERE IN THE
AREA...PARTICULARLY IN THE HIGHER TERRAIN OF EXTREME EASTERN
OKLAHOMA.  ONCE FORMED THE STORMS WILL DRIFT VERY SLOWLY EASTWARD.
BECAUSE OF THE SLOW STORM MOVEMENT...LOCALLY HEAVY RAINFALL WILL
OCCUR...WITH ISOLATED LOCATIONS LIKELY TO RECEIVE 2 TO 3 INCHES OF
RAIN.

THE THUNDERSTORMS WILL BE MOST NUMEROUS LATE THIS AFTERNOON AND
THIS EVENING AND THEN DIMINISH AFTER SUNSET...WITH A ONLY A
LINGERING SHOWER OR STORM POSSIBLE OVERNIGHT.

STORM SPOTTERS IN EASTERN OKLAHOMA SHOULD MONITOR LOCAL
CONDITIONS...BUT IN GENERAL SPOTTER ACTIVATION IN EASTERN OKLAHOMA
SHOULD NOT BE REQUIRED THROUGH TONIGHT.
Special weather statement, Jun 4, 3:45 PM CDT, 30 minutes before
OKZ060-042145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT SAT JUN 4 1994

...STRONG THUNDERSTORM OVER TULSA METROPOLITAN AREA...

AT 342 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM OVER NORTHERN TULSA COUNTY FROM NORTH OF ADMIRAL STREET TO
THE SOUTH SIDE OF OWASSO. MOVEMENT OF THE STORM WAS SLOWLY NORTH AT 5 MI
SAN HOUR.

THIS STORM WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND
WIND GUSTS TO 45 MILES AN HOUR. ALSO...DUE TO THE SLOW MOVEMENT OF THIS
STORM...LOCALLY HEAVY RAIN WILL BE POSSIBLE...PARTICULARLY IN THE
OWASSO AREA.

STAY TUNED TO THIS STATION FOR FURTHER UPDATES FROM THE NATIONAL WEATHER
SERVICE.
Special weather statement, Jun 4, 3:45 PM CDT, 30 minutes before
OKZ060-042145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
345 PM CDT SAT JUN 4 1994

...STRONG THUNDERSTORM OVER TULSA METROPOLITAN AREA...

AT 342 PM...NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM OVER NORTHERN TULSA COUNTY FROM NORTH OF ADMIRAL STREET TO
THE SOUTH SIDE OF OWASSO. MOVEMENT OF THE STORM WAS SLOWLY NORTH AT 5 MI
SAN HOUR.

THIS STORM WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING AND
WIND GUSTS TO 45 MILES AN HOUR. ALSO...DUE TO THE SLOW MOVEMENT OF THIS
STORM...LOCALLY HEAVY RAIN WILL BE POSSIBLE...PARTICULARLY IN THE
OWASSO AREA.

STAY TUNED TO THIS STATION FOR FURTHER UPDATES FROM THE NATIONAL WEATHER
SERVICE.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 4, 3:59 PM CDTSevere Thunderstorm WarningTSATulsa32 min

Nearby

Flash Flood Warnings in Oklahoma, 1994Every flash flood warning in 1994

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.